I was diagnosed a Type 2 about 8 years ago and after attending a diabetic training program, I was started on Metformin 500 mg twice daily with Gluconorm as a back-up for a higher carb meal. Maintainence on this regime has been fairly good. I did seem to have problems with too much acid in my digestive system and a different taste in my mouth. After taking this drug for 5 years I developed pernicious anemia (B12 deficiency) and was advised by my hemologist that I likely developed this type of anemia because of taking Metformin. I am now retired and have been struggling with a very low hemoglobin and hemacrit count for close to a year. After consulting with several specialists (kidney and endocrinologist) and after researching side effects of long term use of Metformin, I started taking Lantus (the pen) a month ago. I am now feeling a lot better and hemoglobin and hemacrit numbers having been going up. The once a day injection is really nothing. Has anybody else had this kind of experience with Metformin?